Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 27, 2017, 12:37 PM CST for 7 counties in Texas. It took effect at Feb 27, 2017, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 12:37 PM CST (18:37 UTC)
- In effect from
- Feb 27, 2017, 1:00 PM CST
- Expired
- Feb 27, 2017, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS84 KLUB 271837 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1237 PM CST Mon Feb 27 2017 TXZ033>036-039>041-272200- /O.NEW.KLUB.FW.W.0005.170227T1900Z-170228T0000Z/ /O.CON.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 1237 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR strong gusty winds of 20 mph or more and relative humidities less than 15 percent across the southwestern and central South Plains... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH early TUESDAY EVENING FOR THE SOUTH PLAINS...FAR SOUTHERN TEXAS PANHANDLE AND MOST OF THE ROLLING PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * 20 Foot Winds...For this afternoon, southwest winds of 20 to 25 mph are expected. For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042-043-272200- /O.CON.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent- 1237 PM CST Mon Feb 27 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE SOUTH PLAINS...FAR SOUTHERN TEXAS PANHANDLE AND MOST OF THE ROLLING PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$
3 follow-up statements
748 WWUS84 KLUB 272051 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 251 PM CST Mon Feb 27 2017 TXZ033>036-039>041-280500- /O.CON.KLUB.FW.W.0005.000000T0000Z-170228T0000Z/ /O.CON.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 251 PM CST Mon Feb 27 2017 ...A Red Flag Warning remains in effect until 6 PM CST this evening across the southwestern and central South Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * 20 Foot Winds...For this afternoon, southwest winds of 20 to 25 mph are expected. For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042-043-280500- /O.CON.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent- 251 PM CST Mon Feb 27 2017 ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$
347 WWUS84 KLUB 272137 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 337 PM CST Mon Feb 27 2017 TXZ033>036-039>041-280500- /O.UPG.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ /O.CON.KLUB.FW.W.0005.000000T0000Z-170228T0000Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning remains in effect until 6 PM CST this evening across the southwestern and central South Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * 20 Foot Winds...For this afternoon, southwest winds of 20 to 25 mph are expected. For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042-043-280500- /O.UPG.KLUB.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$ TXZ044-280500- /O.NEW.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Stonewall- 337 PM CST Mon Feb 27 2017 ...A Red Flag Warning is in effect from 11 AM CST Tuesday until 7 pm CST Tuesday for the Texas South Plains...southern Texas Panhandle...and the Rolling Plains for 20 foot winds of 20 mph or more...relative humidity 15 percent or less...and high fire danger... * 20 Foot Winds...Southwest winds will increase into the 25 to 35 mph range with gusts to near 50 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 15 percent. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burn ing is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
793 WWUS84 KLUB 280008 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 608 PM CST Mon Feb 27 2017 TXZ033>036-039>041-281200- /O.EXP.KLUB.FW.W.0005.000000T0000Z-170228T0000Z/ /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 608 PM CST Mon Feb 27 2017 ...RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * 20 Foot Winds...For Tuesday, southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>032-037-038-042>044-281200- /O.CON.KLUB.FW.W.0006.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall- 608 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER..... * 20 Foot Winds...Southwest winds will increase to 25 to 35 mph range with gusts to near 50 mph on the Caprock. * Humidity...10 to 15 percent this afternoon, and again Tuesday. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts for possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:48 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 27, 11:48 AM CST, 49 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1148 AM CST Mon Feb 27 2017 .AVIATION... Wind speeds came up just a bit earlier this morning, and a little stronger as well. Otherwise, looking for generally breezy and dry with VFR throughout. Stronger winds expected to begin near the end of this TAF forecast. RMcQueen && .UPDATE... Winds have increased stronger than expected across the southwestern South Plains, with local speeds of 30 to 40 mph at least briefly at a few West Texas Mesonet locations. Solutions continue to insist these winds will mix and gradually taper off into the afternoon. We updated, however, for a little stronger wind speeds for today. RMcQueen && .FIRE WEATHER... Lower relative humidities are guarantied today, with the only limitation for Red Flag being wind speeds. So far, winds have far outperformed any model suggestion. Solutions are obviously behind the curve on this, and so we are a bit dubious if they will be correct with the downward trend in wind speeds into the afternoon. Already on the verge of hitting Red Flag minutes, so keeping a close eye. If speeds do not soon show a downward trend, we will follow with a Red Flag Warning by early afternoon. RMcQueen && .PREV DISCUSSION... /issued 539 AM CST Mon Feb 27 2017/ AVIATION... A batch of low clouds with ceilings around 1000 ft have managed to build westward to KCDS. These sub-VFR cigs could persist for another hour or two there. Aside from this, VFR will be the rule at the terminals. Light winds this morning will become breezy this afternoon before weakening around sunset. PREV DISCUSSION... /issued 346 AM CST Mon Feb 27 2017/ SHORT TERM... Modest zonal flow aloft today will back to the southwest and begin to increase tonight in advance of a trough moving through the Intermountain West. Dry subsidence in the wake last night's shortwave trough will yield near full insolation today. The stout cross-mountain flow will induce a decent trough/low in the lee of the central and southern Rockies thus tightening the pressure gradient locally. After relatively light winds much of the morning breezy and dry downsloping winds will develop this afternoon and along with full sunshine temperatures will soar up into the 70s for much of the CWA. The far southeast zones could even flirt with lower 80s. Clouds will gradually increase from the top of the troposphere downward tonight as the western trough pulls Pacific moisture up and over West Texas. The increasing clouds coupled with southwesterly winds likely staying elevated a bit (at 10-15 knots) will provide a mild final night of February with lows mostly in the 40s. LONG TERM... The forecast remains on track for a windy day on Tuesday. Upper trough now entering northern California will quickly swing through the Great Basin region today, cross the Rockies Tuesday, and emerge over the high plains late in the day. This track will bring the associated mid-level jetmax right over West Texas, with progs in good agreement showing about 50-70 kts of flow at 700 mb passing overhead during the day. Quite a bit of sub-tropical moisture will get caught up ahead of the wave, resulting in a thick layer of high clouds moving in early Tuesday. This may delay the mixing and onset of strong winds, but unfortunately, model progs are also suggesting a rather sharp western edge to the clouds arriving from the west-southwest early to mid-afternoon, and as the clearing line moves east through the afternoon we expect the winds to really ramp up. Guidance continues to suggest that the winds will approach High Wind Warning speeds of around 35 to 45 mph sustained and gusts to near 60 mph across the Caprock, which is certainly supported by the progged 850mb to 700mb flow that mixing will tap into. We will continue the High Wind Watch for this area, while advisory level wind speeds are likely farther east. Needless to say, we expect the strong winds will generate some areas of blowing dust, probably thicker than what we saw last Thursday as the top-soil has had 5 days of additional drying. As the trough moves through late in the day, we still have a chance to see some virga and/or light rain showers move out of New Mexico and into our southwest Texas Panhandle. These could locally enhance wind speeds and blowing dust in that area. With very warm temperatures /highs mainly in the 70s/ and a dry airmass, the fire danger will become critical, see the Fire Weather section below for more details. A cold front will pass through the forecast area early Wednesday. After a period of northerly breezes in the morning, the winds will die down in the afternoon and it should actually be a very pleasant day, with highs in the 50s and 60s. The weather pattern looks very quiet for the region from Wednesday on through the weekend. A weak front on Thursday may stall out before reaching our forecast area, and even if it does, it isn't likely to produce much cooling. A stronger front is possible by late Sunday, but any significant waves will steer well to our north through this period, keeping us mild and dry. FIRE WEATHER... Breezy, warm and dry southwesterly winds will produced elevated to low-end critical fire weather over the South Plains region this afternoon. RH values will bottom out well into critical territory...around 10 percent. However wind speeds are expected to be more marginal becoming sustained in the 15 to 20 mph range at the 20 ft level. A number of minutes of critical fire weather will likely occur at some spots this afternoon, but confidence in 3+ hours of critical fire weather in any given location is not very high. Given this we have opted to issue a Fire Danger Statement from noon to 7 pm and will let the bigger headlines for tomorrow when the winds will really blow. Strong southwest to west-southwest winds will spread across the forecast area on Tuesday. Afternoon temperatures will be about 10 to 15 degrees above average, with a relatively dry airmass resulting in low RH values. There is still some question regarding how low the RH will go, as some higher moisture aloft may mix down and maintain slightly higher moisture levels, in particular across the far southwest Texas Panhandle. On balance however, we anticipate that RH values will fall into the 10 to 15 percent range and support a critical fire danger. The danger for rapid fire spread will be enhanced by the very strong winds across the Caprock. A Fire Weather Watch remains in effect for the whole forecast area aside from Stonewall County. A cold front will bring a northerly wind shift into the area early Wednesday morning. The airmass will be very dry Wednesday, but lighter winds in the afternoon will keep the fire danger low. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for TXZ021>043. High Wind Watch from Tuesday morning through Tuesday evening for TXZ021>025-027>031-033>036-039>042. && 05/99/05
Hazardous weather outlook, Feb 27, 4:56 AM CST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 456 AM CST Mon Feb 27 2017 TXZ021>044-281100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 456 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Warm, dry and breezy southwesterly winds will result in a period of elevated to briefly critical fire weather for the entire South Plains region this afternoon. A Fire Danger Statement is in effect from midday until 7 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A high wind watch has been issued for most of the area west of the eastern Rolling Plains on Tuesday for sustained winds of 35 to 45 mph with gusts to near 60 mph. The fire danger is expected to become critical Tuesday and a Fire Weather Watch also is in effect. Areas of blowing dust may also develop Tuesday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:37 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.